Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 183, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2006, 4:40 PM CDT for Little River County, Arkansas. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2006, 4:40 PM CDT (21:40 UTC)
- Expired
- Jun 6, 2006, 6:00 PM CDT
- In force
- 80 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Little River County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3631 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:07 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 6, 4:07 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 407 PM CDT TUE JUN 6 2006 .DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP OVER THE NORTHWEST SECTIONS ALONG OUTFLOW BOUNDARY AND AHEAD OF AN UPPER DISTURBANCE THAT WAS MOVING SOUTHEAST ACROSS E OK AND W AR. SHOWERS AND ISOLATED THUNDERSTORMS WERE ALSO MOVING INTO E SECTIONS OF THE FORECAST AREA FROM LAST NIGHTS ACTIVITY OVER OK AND AR. A WATCH HAS BEEN ISSUED FOR MUCH OF THE FORECAST AREA WHERE THE SECOND ROUND OF THUNDERSTORMS ARE EXPECTED TO AFFECT DURING THE REMAINDER OF THE AFTERNOON AND EVENING. THE SHOWERS AND THUNDERSTORMS WILL BE ENDING FROM NORTHWEST TO SOUTHEAST DURING THE NIGHT WITH MOST OF ACTIVITY BEING ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR BY EARLY WEDNESDAY MORNING...AND OUT OF THE AREA BY WEDNESDAY NIGHT. LOOKS AS IF THE RAIN CHANCES WILL BE OVER FOR THE REST OF THE WEEK AND INTO THE WEEKEND AS THE LARGE UPPER RIDGE OF HIGH PRESSURE OVER THE WEST EXPANDS EAST...WHICH WILL ALSO PROVIDE FOR WARMING TEMPERATURES. WILL HAVE TO WATCH FOR THE EARLY PART OF NEXT WEEK AS A WEAKNESS DEVELOPS OVER THE FOUR STATE REGION BETWEEN HIGH PRESSURE CENTERS ALOFT OVER THE SE STATES AND ANOTHER OVER THE SW AND INTO MEXICO. && .PRELIMINARY POINT TEMPS/POPS... SHV 69 93 70 93 / 50 20 0 0 MLU 67 91 68 91 / 50 20 0 0 DEQ 64 92 63 94 / 50 20 0 0 TXK 67 92 67 92 / 50 20 0 0 ELD 65 91 67 91 / 50 20 0 0 TYR 71 96 69 94 / 50 20 0 0 GGG 69 94 70 94 / 50 20 0 0 LFK 69 95 70 94 / 40 30 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/22
Hazardous weather outlook, Jun 6, 12:00 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 6 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD SOUTHEAST ACROSS THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN UPPER DISTURBANCE MOVING TOWARD THE AREA. THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND LIGHTNING...VERY BRIEF BUT HEAVY RAINFALL...AND GUSTY WINDS TO NEAR 30 MPH. ISOLATED OCCURRENCES OF HAIL WILL BE POSSIBLE BUT MAINLY BELOW THREE QUARTERS OF AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 06
In the hours before
Local storm report, Jun 6, 4:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL HOCHATOWN 34.20N 94.67W
06/06/2006 E0.88 INCH MCCURTAIN OK EMERGENCY MNGR
&&
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:09 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 66 min |
| Jun 6, 5:17 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 73 min |
| Jun 6, 6:09 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 81 min |
| Jun 6, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.